Jump to content

Panic. nothing is working. help?


Recommended Posts

Ooook so Im on day 4 of new meds (Viibryd). I dont know if its the med or something else but I cant stop having MAJOR anxiety and i just had a BAD panic attack that im having a hard time coming out of. I have taken enough of my xanax that i shouldnt give a shit about anything but it still feels like someone is standing on my chest. and my whole body is tense. I am having hot flashes and i am miserable! :( I dont know what to do!!!!!!!

 

Im afraid it will never end. ANyone have a suggestion?

Link to comment
Share on other sites

Have you tried CBT? There is no way I would be able to control my anxiety with CBT alone. But I am basically an anxious person, and it is helpful for stopping "what if" loops, and helps with panic attacks. It is just generally a useful tool to have in your toolbox.

 

I'm thinking of trying DBT, too, but more for my bipolar illness.

Link to comment
Share on other sites

you've heard it all before - but it helps: exercise, breathing, time out doing things that encourage "flow" where you get really engaged in whatever it is that you're doing - be it baking, knitting, sports, whatever... good luck. there's no harm in calling whatever help lines are available to you either.

Link to comment
Share on other sites

Whenever my anixety gets brutal I write things out in my journal. I also try the breathing thing and doing anything physical-stretching (especially yoga poses), walking/pacing, cleaning, etc. Talking on here and to a close friend helps-even if just for a little while. Maybe call your pdoc since the xanax isn't working? I'm sorry you're experiencing this. I can definitely relate!

Link to comment
Share on other sites

Have you tried CBT? There is no way I would be able to control my anxiety with CBT alone. But I am basically an anxious person, and it is helpful for stopping "what if" loops, and helps with panic attacks. It is just generally a useful tool to have in your toolbox.

 

I'm thinking of trying DBT, too, but more for my bipolar illness.

 I do see a therapist and when i actually remember to use the techniques, they help a bit. but only when my anxiety is at its normal level(which is still pretty intense) :/. 

 

 

Whenever my anixety gets brutal I write things out in my journal. I also try the breathing thing and doing anything physical-stretching (especially yoga poses), walking/pacing, cleaning, etc. Talking on here and to a close friend helps-even if just for a little while. Maybe call your pdoc since the xanax isn't working? I'm sorry you're experiencing this. I can definitely relate!

Yeah the xanax worked but i had to take 3X my dosage (although i have a pretty good tolerance, been on it daily for 4+ years) . Writing it out on here did help. 

you've heard it all before - but it helps: exercise, breathing, time out doing things that encourage "flow" where you get really engaged in whatever it is that you're doing - be it baking, knitting, sports, whatever... good luck. there's no harm in calling whatever help lines are available to you either.

it always happens at night! so hard to get outside and do things at midnight but yes that is key. Are there hotlines for panic/anxiety people???

 

 

Thank you for the responses guys. I passed out finally. thank god as i had gotten zero sleep the night before. Today is day 5 of the Viibryd. Im going to take it at 5 again and see what happens. 

 

Ive heard that some meds can make anxiety worse at first, but with the lexapro i did not experience an increase, i just felt like drowsy. I am wondering if its actually because this is the wrong medicine for me or if its because  i know its newer and that its reported to have lots of GI side effects(both of which i am terrified of).

 

What kind of time frame could i consider these effects to  just be  "adjustments" and not an actual bad reaction? I have taken SSRI's in the past and recently lexapro and not had this reaction AT ALL. 

Link to comment
Share on other sites

I'm not familiar with this med and everyone is different so it could be related to the new addition. I haven't experienced increased anxiety with ssri's myself. I have had them not do anything (even after waiting the several weeks it can take for them to do their "job") and had to try a diffeerent med b/c my anxiety or depression wasn't improving. I did experience bad upper gi issues with Buproprion and had to switch to Zoloft. Which was weird b/c i had taken Burproprion in the past without having any problems.  So, I don't know! Hopefully you can talk to your pdoc soon and get some more answers!

Link to comment
Share on other sites

 Share

×
×
  • Create New...